Arkansas, 2007

Flash Flood and Hail in Arkansas, June 19, 2007

June 19, 2007 · NWS LZK · 5 events in 4 counties and zones

On the 19th, a front to the northwest sagged into the state. The most unstable air was shunted into southwest sections of the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

On the 19th, a front to the northwest sagged into the state. The most unstable air was shunted into southwest sections of the state. In this air, isolated storms popped up during the heat of the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 19, 3:58 AM CST, 2 minutes earlier.

Area forecast discussion, Jun 19, 3:58 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
458 AM CDT TUE JUN 19 2007

.SHORT TERM...TODAY THROUGH FRIDAY
A SOMEWHAT BUSY MORNING...WITH STRONG/SEVERE THUNDERSTORMS AND
HEAVY RAIN IN SOUTHEAST ARKANSAS...MAINLY IN DESHA COUNTY. STORMS
ASSOCIATED WITH LOW PRESSURE ALOFT ALONG THE MISSISSIPPI RIVER.
THE LOW WILL HEAD EAST TODAY...BUT WILL BE FOLLOWED CLOSELY BY A
COLD FRONT PUSHING INTO THE STATE FROM THE NORTHWEST.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE
FORECAST TODAY AHEAD OF THE FRONT. COVERAGE WILL NOT BE NEARLY AS
MUCH AS ON MONDAY...WITH MOST PRECIPITATION IN THE SOUTHEAST HALF
OF THE STATE.

HIGH PRESSURE WILL BEGIN BUILDING IN THE SOUTHERN PLAINS
TONIGHT...WITH THE FRONT HANGING UP IN SOUTHWEST ARKANSAS. GIVEN
THIS...DEWPOINTS/MOISTURE LEVELS WILL STAY UP IN THE SOUTH/WEST.
IN NORTHERN/EASTERN SECTIONS OF THE STATE...DRIER AIR WILL WILL
FILTER IN...WITH CLOUDS DECREASING.

ON WEDNESDAY...FRONT WILL REMAIN IN PLACE...WITH ISOLATED
THUNDERSTORMS POSSIBLE IN THE AFTERNOON ACROSS THE WEST. WILL BE
DRY AND WARM ELSEWHERE.

LOOKING AHEAD...FRONT WILL PRETTY MUCH WASH OUT...WITH HIGH
PRESSURE BECOMING THE MAIN WEATHER FEATURE. NO RAIN EXPECTED
THURSDAY/FRIDAY...WITH HOT TEMPERATURES.

AS A WHOLE...TEMPERATURES WILL BE AT/ABOVE NORMAL THROUGH THE
PERIOD. (46)
&&

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
UPPER RIDGE CONTINUES TO STRENGTHEN OVER MUCH OF THE EASTERN TWO
THIRDS OF THE COUNTRY. THERE SEEMS TO BE A BIT OF CONVECTIVE FEED
BACK SATURDAY NIGHT OVER OUR FORECAST AREA. OTHERWISE...THE RIDGE
JUST KEEPS ON TICKING. THE GFS SURFACE PATTERN IS CONSISTENT WITH
ITS UPPER LEVEL SOLUTION AND IT SHOWS AN ENHANCED AREA OF CONVECTION
DURING THE OVERNIGHT HOURS SATURDAY INTO SUNDAY MORNING...BUT THE
SHORT WAVE CAUSING THIS IS TOO WEAK TO GENERATE THAT MUCH
CONVECTION. SO WILL IGNORE THIS FEATURE FROM THIS RUN. WILL KEEP
SOUTHERLY WINDS ACROSS OUR AREA WITH A DIURNAL PATTERN TO THE SILENT
POPS. TEMPERATURES WILL KEEP THEIR ABOVE NORMAL TREND...BUT SOMEWHAT
LOWER THAN GFS NUMBERS SHOW SINCE PLENTY OF MOISTURE WILL ABSORB
LOTS OF THE SUNS ENERGY. (32)
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     90  66  91  67 /  30  10  10  10
CAMDEN AR         90  70  93  71 /  30  10  20  20
HARRISON AR       87  65  89  66 /  20  10  10  10
HOT SPRINGS AR    90  70  92  69 /  20  10  20  20
LITTLE ROCK   AR  90  70  93  69 /  30  10  10  10
MONTICELLO AR     90  70  94  71 /  40  10  10  10
MOUNT IDA AR      90  70  91  69 /  20  10  20  20
MOUNTAIN HOME AR  88  64  90  66 /  20  10  10  10
NEWPORT AR        90  66  92  67 /  30  10  10  10
PINE BLUFF AR     90  70  93  70 /  40  10  10  10
RUSSELLVILLE AR   89  67  90  68 /  20  10  10  10
SEARCY AR         90  69  92  68 /  30  10  10  10
STUTTGART AR      90  69  93  69 /  30  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...46 / LONG TERM...32
Hazardous weather outlook, Jun 19, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 19 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
500 AM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

LINGERING SHOWERS AND THUNDERSTORMS OVER EXTREME SOUTHEAST SECTIONS
OF THE STATE WILL BE CAPABLE OF PRODUCING HEAVY RAINS...AND POSSIBLY
SOME FLOODING THIS MORNING. HIGH PRESSURE WILL CONTINUE TO BUILD
OVER THE AREA...AND DRIER AIR SHOULD MOVE IN...DIMINISHING RAIN
CHANCES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

32

In the hours before

Special weather statement, Jun 19, 12:44 AM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
144 AM CDT TUE JUN 19 2007

ARZ065-190730-
DESHA-
144 AM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN DESHA COUNTY
UNTIL 230 AM CDT...

AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR DERMOTT...MOVING EAST
AT 15 MPH.

THE STORM WAS CAPABLE OF PRODUCING WIND GUSTS OF 30 TO
40 MPH AND PEA SIZE HAIL.

THE NATIONAL WEATHER SERVICE WILL CONTINUE MONITORING THE
STORM CLOSELY FOR POSSIBLE STRENGTHENING AS IT MOVES
ACROSS SOUTHERN DESHA COUNTY.

46
Special weather statement, Jun 19, 1:40 AM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 AM CDT TUE JUN 19 2007

ARZ065-190830-
DESHA-
240 AM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN DESHA COUNTY
UNTIL 330 AM CDT...

AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR MCGEHEE...MOVING EAST
AT 15 MPH.

THE STORM WAS CAPABLE OF PRODUCING WIND GUSTS OF 30 TO
40 MPH AND PEA SIZE HAIL.

THE NATIONAL WEATHER SERVICE WILL CONTINUE MONITORING THE
STORM CLOSELY FOR POSSIBLE STRENGTHENING AS IT MOVES
ACROSS SOUTHERN DESHA COUNTY.

46
Special weather statement, Jun 19, 1:52 AM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
252 AM CDT TUE JUN 19 2007

ARZ012-190835-
NEWTON-
252 AM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHERN NEWTON COUNTY
UNTIL 335 AM CDT...

AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES WEST OF JASPER...
MOVING EAST AT 15 MPH.

THE STORM WAS CAPABLE OF PRODUCING WIND GUSTS OF 30 TO
40 MPH AND PEA SIZE HAIL.

THE NATIONAL WEATHER SERVICE WILL CONTINUE MONITORING THE
STORM CLOSELY FOR POSSIBLE STRENGTHENING AS IT MOVES
ACROSS NORTHERN NEWTON COUNTY.

46

The radar

The Little Rock radar (KLZK), 148 km away, was scanning. The volume nearest the first event began at 09:58 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 flash flood. Local standard time, as filed.

Flash Flood, Desha

When
June 19, 4:00 AM CST
Where
Desha County, 1 mi N of Rohwer
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
33.785, -91.280

Water was reported over one lane of Arkansas Highway 1.

Hail, Montgomery

When
June 19, 2:20 PM CST
Where
Montgomery County, Sims
Measured
0.75 in hail
Reported by
Public
Coordinates
34.670, -93.680

Hail, Scott

When
June 19, 3:23 PM CST
Where
Scott County, Y City
Measured
0.75 in hail
Reported by
Public
Coordinates
34.730, -94.080

Hail, Scott

When
June 19, 3:50 PM CST
Where
Scott County, 2 mi S of Y City
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.701, -94.080

Hail, Polk

When
June 19, 4:27 PM CST
Where
Polk County, 2 mi WSW of Rich Mtn
Measured
0.75 in hail
Reported by
Park/Forest Service
Coordinates
34.669, -94.382

Hail fell at Queen Wilhelmina State Park.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33999, 34000, 34001, 34002, 34003.